| Catalog Number |
4004C1545 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Out-Of-Box Failure (2311); Material Protrusion/Extrusion (2979)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
07/21/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.The pusher assembly was kinked approximately 131.0 and 134.0 cm from the proximal end.The distal detachment tip (ddt) was fractured off the distal end of the pusher assembly; the embolization coil was detached from the pusher assembly and kinked.Conclusions: evaluation of the returned device revealed the ddt was fractured off the distal end of the pusher assembly.Fracture of the ddt typically occurs due to forceful retraction of the pc400 against resistance, and will cause the embolization coil to detach from the pusher assembly.Further evaluation revealed the pusher assembly and embolization coil were kinked.This damage may have occurred due to forceful manipulation of the pc400 during advancement or retraction.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
Prior to using and inserting the third penumbra coil 400 (pc400) into the microcatheter for a coil embolization procedure in the splenic artery, the physician noticed that the coil was outside of its introducer sheath.Upon resheathing the pc400, the physician noticed that it had unintentionally detached.Therefore, the pc400 was not used for the procedure and was not inserted into the patient.The procedure was then completed using two new pc400''s.